Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 13, 2015, 11:21 AM EDT for Wayne County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2015, 11:21 AM EDT (15:21 UTC)
- Expired
- Jul 13, 2015, 11:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 69 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WWUS82 KRAH 131521
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1121 AM EDT MON JUL 13 2015
NCZ078-089-131545-
WAYNE NC-SAMPSON NC-
1121 AM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAYNE
AND NORTHEASTERN SAMPSON COUNTIES UNTIL 1145 AM EDT...
AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT OLIVE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT OLIVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT UNSECURED OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL
CAUSE SIDE DITCHES TO QUICKLY FILL WITH WATER. MOTORISTS WILL NEED
TO SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING.
&&
LAT...LON 3515 7790 3517 7793 3516 7796 3517 7797
3518 7799 3519 7802 3519 7804 3518 7807
3519 7816 3509 7817 3508 7816 3506 7816
3514 7830 3525 7820 3517 7786
TIME...MOT...LOC 1518Z 299DEG 21KT 3519 7817
$$
WSSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 13, 7:43 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 13, 7:43 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 743 AM EDT MON JUL 13 2015 .SYNOPSIS...AN INCREASINGLY ACTIVE NORTHWEST FLOW ALOFT WILL BRING A SERIES OF DISTURBANCES ACROSS THE REGION THROUGH MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 AM MONDAY... SOUTHERN TAIL END OF SHORTWAVE TROUGH CURRENTLY SWINGING THROUGH THE MID-ATLANTIC STATES THIS MORNING COUPLED WITH 850-500MB WARM MOIST AIR ADVECTION WITHIN THE NWLY FLOW ALOFT WILL SUPPORT A CONTINUATION OF SHOWERS AND THUNDERSTORMS ACROSS VA AND NC THIS MORNING. CLOUD COVER AND ANY LINGERING PRECIPITATION THIS MORNING IN THE EAST WILL GIVE WAY TO SUNSHINE BY LATE MORNING. STRONG DAYTIME HEATING WITH THE RETURN OF UPPER 60/LOWER 70S SFC DEWPOINTS WILL ALLOW FOR MODERATE DESTABILIZATION LEADING TO SCATTERED THUNDERSTORMS REDEVELOPMENT THIS AFTERNOON IN VICINITY OF A LEE SIDE SURFACE TROUGH ACROSS THE WESTERN PIEDMONT. SOME OF THESE STRONGER STORMS WILL BE CAPABLE OF PRODUCING ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS. WHILE STORM INTENSITY SHOULD DECREASE SOMEWHAT WITH LOSS OF DAYTIME HEATING...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST OVERNIGHT AS MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF UPSTREAM CONVECTION/POSSIBLE REMNANTS OF MCS CURRENTLY OVER THE UPPER MS VALLEY INTO THE REGION LATE TONIGHT/EARLY TUESDAY MORNING. TEMPERATURES...AFTERNOON HIGHS RANGING FROM UPPER 80S/NEAR 90 NORTHEAST TO MID 90S SOUTHWEST. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 355 AM MONDAY... A PROMINENT MID/UPPER LEVEL SHORTWAVE TROUGH WILL DIVE SOUTHEASTWARD THROUGH THE OHIO VALLEY ON TUESDAY...REACHING THE SOUTHERN APPALACHIANS BY DAYBREAK WEDNESDAY. LEE SIDE TROUGH IN PLACE ACROSS THE NC PIEDMONT WILL SHARPEN WITH THE APPROACH OF THE VIGOROUS TROUGH ON TUESDAY AFTERNOON/EVENING...WHICH WILL SERVE AS A PRIMARY FOCUS FOR SCATTERED TO POSSIBLY NUMEROUS STORMS TUESDAY AFTERNOON AND EVENING. THE 50-60KT UPPER LEVEL JETS STREAK ACCOMPANYING THE TROUGH IS OF GRAVE CONCERN...WHICH WILL ENHANCE VERTICAL WIND SHEAR AND SEVERE THREAT ALONG AND AHEAD OF THE SYSTEM TUESDAY THROUGH EARLY WEDNESDAY. BACKING SURFACE FLOW AND STRONGLY CURVED CLOCKWISE HODOGRAPHS ACROSS THE AREA TUESDAY AFTERNOON/EVENING IN THE WEST AND TUESDAY EVENING/ NIGHT IN THE EAST IS SUPPORTIVE OF SUPERCELLS. SPC NOW HAS NEARLY THE ENTIRE CWA IN AN ENHANCED SEVERE THREAT TUESDAY/TUESDAY NIGHT. INSTABILITY IS A LITTLE QUESTIONABLE GIVEN THE POTENTIAL FOR ONGOING AREA OF RAIN AND ENHANCED CLOUD COVER EARLY TUESDAY...BUT IF SUBSTANTIAL INSTABILITY CAN DEVELOP TUESDAY AFTERNOON CENTRAL NC COULD BE LOOKING OUT A WIDESPREAD SIGNIFICANT SEVERE THREAT WITH SEVERAL CLUSTERS OF STORMS POSSIBLE FROM SRN VA INTO NC THAT COULD EXTEND WAY PAST THE MIDNIGHT HOUR. LARGE HAIL AND WIND DAMAGE IS THE GREATEST THREAT. A BRIEF TORNADO OR TWO IS ALSO POSSIBLE GIVEN FAVORABLE SHEAR PROFILES. ALL RESIDENTS OF NORTH CAROLINA ARE STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECAST AND WEATHER TUESDAY AND TUESDAY NIGHT. HIGHS TUESDAY WILL DEPEND ON CONVECTIVE COVERAGE AND CLOUD COVER. HIGHS RANGING AROUND 90 NORTH TO LOWER/MID 90S SOUTH. LOWS IN THE 70S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 400 AM MONDAY... THE MODELS ARE IN RELATIVELY GOOD AGREEMENT THAT A SHORTWAVE TROUGH ALOFT WILL AMPLIFY DOWN THE MIDDLE ATLANTIC STATES COAST WED-WED NIGHT...THEN LIFT EAST INTO THE ATLANTIC AND PROMOTE TRAILING RISING HEIGHTS ALOFT THROUGH FRI. GUIDANCE THEN DIVERGES REGARDING THE AMPLITUDE AND TRACK OF ADDITIONAL DISTURBANCES IN NW TO NNW FLOW ALOFT BY THE WEEKEND...BUT A GENERAL TRACK ACROSS THE MIDDLE ATLANTIC STATES ONCE AGAIN APPEARS LIKELY BASED ON THE PROJECTED LOCATION AND ORIENTATION OF A SUB-TROPICAL RIDGE OVER THE SOUTHERN PLAINS. MEANWHILE AT THE SURFACE...A COLD FRONT AND PRECEDING PRE-FRONTAL TROUGH WILL ACCOMPANY THE SHORTWAVE TROUGH ALOFT ACROSS THE MIDDLE ATLANTIC STATES AND CAROLINAS DURING THE MIDDLE OF THE WEEK...THEN DRIFT INTO THE SAVANNAH BASIN VICINITY THU-FRI. POST-FRONTAL HIGH PRESSURE WILL CONSEQUENTLY BUILD SOUTH INTO NC FROM THE EASTERN GREAT LAKES AND NORTHERN MIDDLE ATLANTIC REGION DURING THAT TIME...BEFORE THE BOUNDARY RETREATS NORTH AND NORTHEAST INTO CENTRAL NC BY THE WEEKEND. THE AFOREMENTIONED AMPLIFICATION OF THE SHORTWAVE TROUGH WED-WED NIGHT WILL RESULT IN THE RELATIVE HIGHEST PROBABILITY OF PRECIPITATION DURING THE PERIOD WED AFTERNOON...WHEN SCATTERED TO NUMEROUS STORMS ARE EXPECTED...AND WHOSE COVERAGE WILL BE GREATEST EAST OF I-95 WHERE BOTH LOW LEVEL MOISTURE AND DIURNAL TIMING OF THE AMPLIFYING SHORTWAVE TROUGH ARE FORECAST TO BE MAXIMIZED. THU AND FRI SHOULD BE LARGELY DRY WITH A GENERALLY STABLE NE LOW LEVEL FLOW AROUND THE AFOREMENTIONED HIGH...BEFORE TEMPERATURES/HUMIDITY LEVELS/INSTABILITY RISE THROUGH THE WEEKEND AND SUPPORT THE OCCURRENCE OF SCATTERED...MAINLY AFTERNOON-EVENING STORMS. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 743 AM MONDAY... CLUSTER OF STORMS ACCOMPANYING A SHORTWAVE TROUGH MOVING THROUGH THE REGION THIS MORNING WILL CONTINUE TO MOVE EAST...AND EVENTUALLY OUT OF THE AREA BY 15Z. BUT BASED ON LATEST RADAR TRENDS IT APPEARS THE STRONGEST CELLS WILL TRACK SOUTH OF THE KRWI AND WILL REMAIN NORTH OF KFAY. THUS ANY SUB-VFR CONDITIONS WILL BE BRIEF. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND COULD LINGER WELL INTO OVERNIGHT HOURS AS THE NEXT SERIES OF SHORTWAVE DISTURBANCES IN THE NW FLOW ALOFT TRACK SOUTHEAST THROUGH THE REGION. LOOKING AHEAD...SCATTERED TO NUMEROUS (50-70 PERCENT)SHOWERS AND THUNDERSTORMS ARE EXPECTED WITHIN THE ACTIVE NORTHWEST FLOW PATTERN ALOFT TUESDAY INTO WEDNESDAY. STRONG TO SEVERE WIND GUSTS COULD ACCOMPANY SOME OF THE STRONGER STORMS...ESPECIALLY TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY. LOW CLOUDS AND FOG COULD ALSO DEVELOP IN THE MORNING AT PLACES THAT HAVE SHOWER ACTIVITY THE DAY BEFORE. IMPROVING CONDITIONS TO VFR ARE EXPECTED THU-FRI... WITH DECREASING CHANCE OF THUNDERSTORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES/CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...26 AVIATION...CBL
Hazardous weather outlook, Jul 13, 9:59 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 959 AM EDT MON JUL 13 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-141000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 959 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WINDS...TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLOODING...AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE POTENTIAL FOR WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH APPROACHES THE REGION. THE NEAR STORM ENVIRONMENT IS FORECAST TO BE FAVORABLE FOR LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. A BRIEF TORNADO OR TWO IS ALSO POSSIBLE. ANYONE WITH OUTDOOR PLANS OR ACTIVITIES TUESDAY AND WEDNESDAY ARE STRONGLY ENCOURAGE TO MONITOR THE LATEST FORECASTS AND WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY THROUGH WEDNESDAY MORNING.
In the hours before
Local storm report, Jul 13, 7:53 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
753 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM TSTM WND DMG 3 SE GARNER 35.66N 78.60W
07/13/2015 WAKE NC TRAINED SPOTTER
TREE DOWN ON HOUSE
&&
EVENT NUMBER RAH1500884
TCCSpecial weather statement, Jul 13, 7:59 AM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 AM EDT MON JUL 13 2015
NCZ078-131245-
WAYNE NC-
759 AM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAYNE COUNTY UNTIL
845 AM EDT...
AT 758 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF GOLDSBORO...MOVING EAST AT
20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...FREMONT...WALNUT CREEK...PIKEVILLE...EUREKA...SEVEN
SPRINGS...BROGDEN...MAR-MAC...GRANTHAM AND NAHUNTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3534 7782 3517 7785 3528 7830 3532 7827
3532 7824 3534 7822 3535 7815 3537 7816
3539 7814 3540 7816 3542 7816 3559 7806
3558 7782 3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 1158Z 288DEG 16KT 3544 7814
26Local storm report, Jul 13, 8:04 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
804 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM LIGHTNING 4 SE GARNER 35.66N 78.57W
07/13/2015 WAKE NC TRAINED SPOTTER
BARN STRUCK BY LIGHTNING. BARN WAS COMPLETELY ENGULFED
IN FLAMES.
&&
EVENT NUMBER RAH1500885
CBLSpecial weather statement, Jul 13, 8:14 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 AM EDT MON JUL 13 2015
NCZ042-077-078-088-089-131315-
JOHNSTON NC-CUMBERLAND NC-WAYNE NC-HARNETT NC-SAMPSON NC-
814 AM EDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
JOHNSTON...NORTHERN CUMBERLAND...WAYNE...SOUTHEASTERN HARNETT AND
NORTHERN SAMPSON COUNTIES UNTIL 915 AM EDT...
AT 813 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST
OF SMITHFIELD TO BENSON TO 8 MILES WEST OF GODWIN...AND MOVING EAST
AT 20 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...GOLDSBORO...DUNN...BENSON...GODWIN...SPRING LAKE...
ERWIN...FOUR OAKS...PINE LEVEL AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
IN ADDITION...LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND
RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW
DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
LASTLY...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3532 7792 3519 7815 3519 7816 3517 7817
3506 7836 3516 7898 3539 7860 3553 7818
3553 7782 3543 7783 3541 7781
TIME...MOT...LOC 1213Z 282DEG 19KT 3550 7819 3539 7853 3520 7883
26Special weather statement, Jul 13, 10:19 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1019 AM EDT MON JUL 13 2015
NCZ042-078-089-131515-
JOHNSTON NC-WAYNE NC-SAMPSON NC-
1019 AM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
JOHNSTON...SOUTHERN WAYNE AND NORTHEASTERN SAMPSON COUNTIES UNTIL
1115 AM EDT...
AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BENSON...OR 12 MILES SOUTH
OF SMITHFIELD...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT OLIVE...NEWTON GROVE...BROGDEN...GRANTHAM...CLIFFS OF THE NEUSE
STATE PARK AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT UNSECURED OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL
LEAD TO EXCESSIVE PONDING OF WATER ON THE ROADS. MOTORISTS WILL NEED
TO REDUCE THEIR SPEED TO DECREASE THE RISK OF HYDROPLANING.
&&
LAT...LON 3516 7791 3517 7793 3516 7796 3517 7797
3518 7799 3519 7802 3519 7804 3518 7807
3519 7816 3510 7817 3528 7853 3539 7833
3525 7785
TIME...MOT...LOC 1417Z 296DEG 20KT 3533 7840
WSSSpecial weather statement, Jul 13, 11:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1121 AM EDT MON JUL 13 2015
NCZ078-089-131545-
WAYNE NC-SAMPSON NC-
1121 AM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAYNE
AND NORTHEASTERN SAMPSON COUNTIES UNTIL 1145 AM EDT...
AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT OLIVE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT OLIVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT UNSECURED OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL
CAUSE SIDE DITCHES TO QUICKLY FILL WITH WATER. MOTORISTS WILL NEED
TO SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING.
&&
LAT...LON 3515 7790 3517 7793 3516 7796 3517 7797
3518 7799 3519 7802 3519 7804 3518 7807
3519 7816 3509 7817 3508 7816 3506 7816
3514 7830 3525 7820 3517 7786
TIME...MOT...LOC 1518Z 299DEG 21KT 3519 7817
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:00 AM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Jul 13, 6:19 AM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Jul 13, 6:53 AM EDT | Special Weather Statement | RAH | Johnston | 52 min |
| Jul 13, 7:04 AM EDT | Special Weather Statement | RAH | Harnett | 56 min |
| Jul 13, 7:21 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 54 min |
| Jul 13, 7:59 AM EDT | Special Weather Statement | RAH | Wayne | 46 min |
| Jul 13, 8:14 AM EDT | Special Weather Statement | RAH | Wayne | 61 min |
| Jul 13, 10:19 AM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Jul 13, 11:45 AM EDT | Tornado Warning | RAH | Sampson | 45 min |
| Jul 13, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 59 min |
| Jul 13, 2:18 PM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| Jul 13, 2:20 PM EDT | Special Weather Statement | RAH | Hoke | 55 min |
| Jul 13, 2:44 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jul 13, 2:58 PM EDT | Special Weather Statement | RAH | Harnett | 62 min |
| Jul 13, 6:03 PM EDT | Special Weather Statement | RAH | Davidson | 42 min |
| Jul 13, 6:30 PM EDT | Special Weather Statement | RAH | Stanly | 45 min |
| Jul 13, 6:38 PM EDT | Areal Flood Advisory | RAH | Davidson | 3 hr |
| Jul 13, 7:18 PM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford | 57 min |
| Jul 13, 7:27 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 63 min |
| Jul 13, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 59 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.